# SDR CA000706031

- Difficulty date: June 16, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Engine: Pwa JT8D7B
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Bolt
- Part number: 772568QQ
- Condition: Fractured
- Location: Conbustion Case
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE REMOVED PREMATURELY FOR VIBRATION. VIBRATION ATTRIBUTABLE TO IMPACT DAMAGE TO 1ST STAGE TURBINE BLADES WHICH CAUSED OUT OF BALANCE CONDITION. IMPACT DAMAGE TO TURBINE BLADES RESULT OF FAILURE OF 1 OUTER  COMBUSTION CHAMBER CASE FRONT FLANGE BOLT. FAILED BOLT HEAD AT POS SUCH THAT IT ENTERED GAS STREAM & IMPACTED 1ST STAGE NOZZLE VANES & 1ST STAGE TURBINE BLADES. FAILURE OF BOLT RESULT OF FRACTURE CAUS ED BY CADMIUM EMBRITTLEMENT. BOLT IMPROPERLY PLATED. FACT THAT BOLTS HAD BEEN REUSED & HAD BEEN PLATED WITH SILVER. SILVER PLATING APPLIED OVER EXISTING CORROSION PITS IN THREAD AREAS. CAUSE OF CONCER IS SILVER PLATING ALSO ACTS AS LUBRICANT.
